i take Effexor for depression/anxiety related to MS. I agree it’s a good drug and I am happy that your son is benefiting from it.
But just a word of caution: don’t stop this medication suddenly and don’t skip doses. The side effects of doing so are brutal. If I go as little as two days without the medicine, I not only feel anxious, I get this weird swooshing sound in my head, among other disturbing side effects. I will start to wig out. And I don’t have a mental illness–I think for someone w sz these feelings would be even more disturbing.
It’s strange because when I am taking it, I don’t notice any side effects, which lead me to believe that the drug was mild. But then I ran out and went a few days before refilling it, and I realized what a powerful med it is. Unfortunately, I let this happen more than once, and after the last timeI swore I’d never run out again. The withdrawal symptoms are that bad.
There’s lot of information on the Internet about Effexor withdrawal symptoms. So you don’t have to take my word for it.
I wonder what patients experience when they stop their antipsychotics.